How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45974
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am female, 67 y.o., have elevated cholesterol 20 mg statins

Resolved Question:

I am female, 67 y.o., have elevated cholesterol 20 mg statins and am on Eutirox 100 for under active thyroid. Am generally in good health. However I get blotches on my buttocks around every 10-14 days. Initially it feels hot and itchy with tiny pinhead bubbles on top. Itch leaves quickly..after a day, a scab forms and eventually disappears leaving a reddish mark on skin. These blotches are not painful...but I am wondering why they form? Food allergy perhaps? Please help as this has been going on for a few years now. Thank you
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
they could be from food allergies
or from reactive skin called eczema
they could be due to contact dermatitis allergies from something in your clothing or soap you use to wash your clothes.
sitting down too long can irritate your skin and cause inflammation of the skin of your buttocks.
hot and itchy can be from eczema
you can try steroid creams to see if they help calm down inflammation of the skin when it flares up
you can keep a food diary and see what foods or alcohol bring on your symptoms
you should see a skin doctor and get a skin evaluation of the area
you might need a skin biopsy to help with diagnosis.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Customer: replied 1 year ago.
Might it also be stress related? Mind you, everything these days seems to be stress related! I guess it might be some allergy possibly to citrus or some red wines as I sneeze always after drinking red wine (a common habit as I live in Italy).
Expert:  Dr. David replied 1 year ago.
it could be stress related.
it could be related to red wine which can cause flushing and skin break outs as well.
it doesn't sound dangerous
make sure you get regular blood tests to make sure your thyroid hormone levels are proper
you can try a 1% hydrocortisone cream on the area to see if that helps
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David and 3 other Medical Specialists are ready to help you

Related Medical Questions